zbMATH — the first resource for mathematics

Periodic solutions for Van der Pol equation with time delay. (English) Zbl 1210.34096
Summary: For Van der Pol equations with distributed delay, when the distributed delay kernel is the general gamma distributed delay kernel, existence and stability of a periodic solution are obtained by using the linear chain trick and geometric singular perturbation theory. On the other hand, for Van der Pol equations with discrete delay, existence and stability are proved by employing a technique which is based on the inertial manifold. Finally, numerical simulations are also given to illustrate the results.

34K13 Periodic solutions to functional-differential equations
34E15 Singular perturbations, general theory for ordinary differential equations
34C45 Invariant manifolds for ordinary differential equations
Full Text: DOI
[1] Abd El-Latif, G.M., Parametric excitation for forcing van der Pol oscillator, Appl. math. comput., 147, 255-265, (2004) · Zbl 1035.34022
[2] Atay, F.M., Van der pol’s oscillator under delayed feedback, J. sound vib., 218, 333-339, (1998) · Zbl 1235.70142
[3] Buonomo, A., The periodic solution of Van der pol’s equation, SIAM J appl. math., 59, 156-171, (1998) · Zbl 0920.34013
[4] Busenberg, S.N.; Travis, C.C., On the use of reducible-functional differential equations in biological models, J. math. anal. appl., 89, 46-66, (1982) · Zbl 0513.34075
[5] Chicone, C., Inertial and slow manifolds for delay equations with small delays, J. different. equat., 190, 364-406, (2003) · Zbl 1044.34026
[6] Chicone, C., Inertial flows, slow flows, and combinatorial identities for delay equations, J. dynam. different. equat., 16, 805-831, (2004) · Zbl 1073.34087
[7] Coddington, E.A.; Levinson, N., Theory of ordinary differential equations, (1955), McGraw-Hill New York · Zbl 0042.32602
[8] Fenichel, N., Geometric singular perturbation theory for ordinary differential equations, J. different. equat., 31, 53-98, (1979) · Zbl 0476.34034
[9] Gourley, S.A.; Chaplain, M.A.J., Travelling fronts in a food-limited population model with time delay, Proc. roy. soc. Edinburgh A, 132, 75-89, (2002) · Zbl 1006.35051
[10] Gourley, S.; Ruan, S., Convergence and travelling fronts in functional differential equations with nonlocal terms: a competition model, SIAM J. math. anal., 35, 806-822, (2003) · Zbl 1040.92045
[11] Guckenheimer, J.; Holmes, P., Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, (1983), Springer-Verlag New York · Zbl 0515.34001
[12] Hale, J.K., Ordinary differential equations, (1969), Wiley-Interscience New York · Zbl 0186.40901
[13] Hassard, B.D.; Kazarinoff, N.D.; Wan, Y.H., Theory and applications of Hopf bifurcation, (1981), Cambridge University Press Cambridge · Zbl 0474.34002
[14] Jones, C.K.R.T., Geometric singular perturbation theory, () · Zbl 0779.35040
[15] Krupa, M.; Sandstede, B.; Szmolyan, P., Fast and slow waves in the fitzhugh – nagumo equation, J. different. equat., 133, 49-97, (1997) · Zbl 0898.34050
[16] Li, R.; Xu, W.; Li, S., Chaos controlling of extended nonlinear Liénard system based on the Melnikov theory, Appl. math. comput., 178, 405-414, (2006) · Zbl 1103.70013
[17] Liao, X.; Wong, K.; Wu, Z., Stability of bifurcating periodic solutions for van der Pol equation with continuous distributed delay, Appl. math. comput., 146, 313-334, (2003) · Zbl 1035.34083
[18] Murakaimi, K., Bifurcated periodic solutions for delayed van der Pol equation, Neural parallel sci. comput., 7, 1-16, (1999)
[19] de Oliveira, J.C.F., Oscillations in a van der Pol equation with delayed argument, J. math. anal. appl., 275, 789-803, (2002) · Zbl 1022.34067
[20] Pikovsky, A.; Rosenblum, M.; Kurths, J., Synchronization, (2001), Cambridge University Press
[21] Ruan, S., Delay differential equations in single species dynamics, () · Zbl 1130.34059
[22] Rubanik, V.P., Oscillations of quasilinear systems with retardation, (1969), Nauka Moscow · Zbl 0403.34061
[23] Wei, J.; Jiang, W., Stability and bifurcation analysis in Van der pol’s oscillator with delayed feedback, J. sound vib., 283, 801-819, (2005) · Zbl 1237.70091
[24] Xu, J.; Chung, K.W., Effects of time delayed position feedback on a Van der pol – duffing oscillator, Physica D, 180, 17-39, (2003) · Zbl 1024.37028
[25] Yu, W.; Cao, J., Hopf bifurcation and stability of periodic solutions for van der Pol equation with time delay, Nonlinear anal., 62, 141-165, (2005) · Zbl 1138.34348
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.